Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter September 22, 2017

Notes on mildly distributive semilattices

  • Sergio Arturo Celani EMAIL logo and Luciano Javier González
From the journal Mathematica Slovaca


In this paper we shall investigate the mildly distributive meet-semilattices by means of the study of their filters and Frink-ideals as well as applying the theory of annihilator. We recall some characterizations of the condition of mildly-distributivity and we give several new characterizations. We prove that the definition of strong free distributive extension, introduced by Hickman in 1984, can be simplified and we show a correspondence between (prime) Frink-ideals of a mildly distributive semilattice and (prime) ideals of its strong free distributive extension.

This work was supported by CONICET Grant No. PIP 112-201101-00636.

(Communicated by Miroslav Ploščica)


We greatly appreciate the comments and suggestions of a referee that helped to improve the paper.


[1] Balbes, R.: A representation theory for prime and implicative semilattices, Trans. Amer. Math. Soc. 136 (1969), 261–267.10.1090/S0002-9947-1969-0233741-7Search in Google Scholar

[2] Bezhanishvili, G.—Jansana, R.: Priestley style duality for distributive meet-semilattices, Studia Logica 98 (2011), 83–122.10.1007/s11225-011-9323-5Search in Google Scholar

[3] Celani, S. A.: Topological representation of distributive semilattices, Sci. Math. Jpn. 8 (2003), 41–51.Search in Google Scholar

[4] Celani, S. A.—Calomino, I.: Some remarks on distributive semilattices, Comment. Math. Univ. Carolin. 54 (2013), 407–428.Search in Google Scholar

[5] Chajda, I.—Halas, R.—Kühr, J.: Semilattice Structures. Res. Exp. Math. 30, Heldermann Verlag, Lemgo, 2007.Search in Google Scholar

[6] Cornish, W. H.—Hickman, R. C.: Weakly distributive semilattices, Acta Math. Acad. Sci. Hungar. 32 (1978), 5–16.10.1007/BF01902195Search in Google Scholar

[7] Cornish, W. H.: Normal lattices, J. Aust. Math. Soc. 14 (1972), 200–215.10.1017/S1446788700010041Search in Google Scholar

[8] Cornish, W. H.: Annulets andα-ideals in a distributive lattice, J. Aust. Math. Soc. 15 (1973), 70–77.10.1017/S1446788700012775Search in Google Scholar

[9] Davey, B. A.: Some annihilator conditions on distributive lattices, Algebra Universalis 4 (1974), 316–322.10.1007/BF02485743Search in Google Scholar

[10] Frink, O.: Ideals in partially ordered sets, Amer. Math. Monthly 61 (1954), 223–234.10.2307/2306387Search in Google Scholar

[11] Grätzer, G.: General Lattice Theory, 2nd ed., Birkhäuser Verlag, 1998.Search in Google Scholar

[12] Hickman, R. C.: Mildly distributive semilattices, J. Aust. Math. Soc. 36 (1984), 287–315.10.1017/S1446788700025374Search in Google Scholar

[13] Mandelker, M.: Relative annihilators in lattices, Duke Math. J. 37 (1970), 377–386.10.1215/S0012-7094-70-03748-8Search in Google Scholar

[14] Rhodes, J. B.: Modular and distributive semilattices, Trans. Amer. Math. Soc. 201 (1975), 31–41.10.1090/S0002-9947-1975-0351935-XSearch in Google Scholar

[15] Varlet, J. C.: Distributive semilattices and Boolean lattices, Bull. Soc. Roy. Liége, 41 (1972), 5–10.Search in Google Scholar

[16] Varlet, J. C.: Relative annihilators in semilattices, Bull. Aust. Math. Soc. 9 (1973), 169–185.10.1017/S0004972700043094Search in Google Scholar

Received: 2015-4-20
Accepted: 2016-5-18
Published Online: 2017-9-22
Published in Print: 2017-10-26

© 2017 Mathematical Institute Slovak Academy of Sciences

Downloaded on 28.3.2023 from
Scroll Up Arrow